Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/AIDS
Feb 24, 2009

Hi, I am seeking help on HIV/AIDS and was hoping you can support. Few days ago (Feb18 - 2009) i had oral sex with a strongly HIV positive girl from africa. I went to local clinic to check and they told me that HIV test should be done two weeks after my oral sex to give accurate result, and they gave me medication (tablets) to take once a day to minimize the risk. I have three questions.

1- Shall i take these tablets, im worried it could not be authorized or have side effects. This is whats written on the paper cover : Lamivudine (150mg) Zidovudine (300mg) Nevirapine (200mg)

2- After how many weeks can i take the HIV test to give me accurate results.

3- Shall i take HepB vaccination to minimize my risk ?

Thanks a lot, and please advice with what ever you can

Response from Dr. Frascino

Hi,

Oral sex carries only a small risk for HIV acquisition/transmission.

1. The medications you were given are antiretroviral drugs that can be used for post-exposure prophylaxis (PEP). However, if you haven't started them within 72 hours of the exposure, I would advise you not take them. Actually in the U.S. PEP is usually not recommended for oral sex exposures.

2. A negative test at three months is generally considered definitive and conclusive.

3. Hepatitis B vaccination is a good idea for sexually active folks who are not already immune.

Dr. Bob



Previous
hip replacement..what is the risk?
Next
I agree with Dr Bob about criminilizing of non disclosure (CRIMINALIZATION OF HIV) (CRIMINALIZING HIV NON-DISCLOSURE, 2009)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement